Please or to access all these features

Women's health

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention.

35 and have noticed my PMS is more severe than it used to be.

4 replies

Blackwidowsbite · 11/10/2026 09:58

Good morning,

I was just wondering for the ladies who are 30 plus if when you got to your mid 30’s your PMS symptoms a week before you was due on were a lot more severe than they used to be? I’ve noticed this year mostly that I either get really irritable and snappy with everyone and everything or I’m just a blubbering mess and end up feeling really low. I have spoken to my GP about this and she advised that I up my antidepressants or I start taking the contraceptive pill to help balance it out? I don’t want to up my antidepressants because I know there are some nasty side effects with that and I can’t have those particular side effects when I have 4 children to look after one being only 3.

Has anyone else experienced this heightened PMS when they hit middle 30’s? If so what helped and what did you take if you did to help manage these symptoms?

OP posts:
Blackwidowsbite · 11/10/2026 12:27

Anyone?

OP posts:
Greenpeanutsnail · 11/10/2026 13:41

I’ve noticed it too. I couldn’t say when it started exactly, just that my PMT symptoms are far worse than they used to be. I used to be a bit irritable, crave chocolate and swell up a bit. Now I deal with all that, plus headaches, tiredness and depression. The depression is the worst. I end up ruminating over past mistakes and things that have gone wrong. I haven’t sought any advice. I kind of assumed that no one would care. I can’t take the combined pill anymore. Sorry, that wasn’t helpful, but I didn’t want to leave you with no replies and I do empathise.

Blackwidowsbite · 11/10/2026 13:42

Greenpeanutsnail · 11/10/2026 13:41

I’ve noticed it too. I couldn’t say when it started exactly, just that my PMT symptoms are far worse than they used to be. I used to be a bit irritable, crave chocolate and swell up a bit. Now I deal with all that, plus headaches, tiredness and depression. The depression is the worst. I end up ruminating over past mistakes and things that have gone wrong. I haven’t sought any advice. I kind of assumed that no one would care. I can’t take the combined pill anymore. Sorry, that wasn’t helpful, but I didn’t want to leave you with no replies and I do empathise.

That’s literally me! I keep thinking about the past and my mistakes, it’s so weird. I don’t know whether I should try the pill and see if it makes a difference. It’s awful because every time a week before I feel so angry or irritable or I feel depressed and low and become really tearful.

OP posts:
Greenpeanutsnail · 11/10/2026 13:49

That’s really strange that you have that same symptom. I don’t mean that negatively.

You could give the pill a go. Have you tried it before?

New posts on this thread. Refresh page
Swipe left for the next trending thread